Colorado, 2007

Winter Storm in Colorado, April 12 to 13, 2007

April 12 to 13, 2007 · NWS PUB · 23 events in 23 counties and zones

A strong upper level low caused widespread snow across southern Colorado causing widespread travel and business issues.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A strong upper level low caused widespread snow across southern Colorado causing widespread travel and business issues.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 12, 3:49 AM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 12, 3:49 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
449 AM MDT THU APR 12 2007

.SHORT TERM...
(TODAY AND TONIGHT)

SHORT TERM FORECAST CHALLENGE WILL BE ONSET AND INTENSITY OF PCPN AND
SNOW THIS AFTERNOON AND TONIGHT...ALONG WITH POTENTIAL FOR STRONG
THUNDERSTORMS ACROSS SOUTHEAST PLAINS THIS AFTERNOON/EVENING.

UPPER LOW TAKING SHAPE OVER THE WRN US WITH UPPER TROF AND DIGGING
BACK SIDE 130+ KT UPPER JET DIVING ALONG THE WEST COAST.  THIS IS
FCST TO CARVE OUT A CLOSED LOW ACROSS THE SRN TIP OF NV/WRN AZ/SRN
UT BY THIS EVENING...WHICH THEN MOVES EASTWARD ACROSS CENTRAL/SRN NM
THURSDAY NIGHT.  MODELS APPEAR A LITTLE SLOWER WITH THE TIMING OF
THE SYSTEM...AND HPC DISCUSSIONS SUGGEST AN SLOWER EJECTION OF THE
UPPER LOW INTO THE 3RD PERIOD AND BEYOND.  THUS...PLENTY OF
CHALLENGES WITH THIS FCST PACKAGE...AS WILL BE FIRST DEALING WITH
WAVES OF PCPN ASSOC WITH ISENTROPIC LIFT AND FIRST SHORTWAVE
(CURRENTLY OVER AZ) AHEAD OF THE DEVELOPING LOW WHICH MOVES ACROSS
THE AREA THIS AFTN.  PCPN SO FAR THIS MORNING HAS BEEN SLOW TO GET
GOING...AND AS FEARED FCST QPF FROM NAM12 HAS BEEN TOO QUICK TO
SPREAD IT ACROSS THE AREA OVERNIGHT.  THERE IS A BAND OF SHOWERS DEVELOPING
ACROSS NRN NM AND WRN CO...BUT HAVE BEEN HARD PRESSED TO SEE MUCH IN
THE WAY OF PCPN SHOWING UP IN AREA OBS.  THIS BAND IS FORECAST TO
WEAKEN AS IT LIFTS NORTHWARD ACROSS CO THIS MORNING.  CURRENT GRIDS
HAVE POPS INCREASING ACROSS THE WEST QUICKLY THIS MORNING.  HAVE CUT
BACK POPS SOME THIS MORNING...BUT THEY SHOULD RAMP UP QUICKLY BY
LATE MORNING/EARLY AFTN.  THERE IS SOME POTENTIAL INSTABILITY THIS
AFTERNOON ACROSS WRN AREAS AS UPPER LEVELS COOL AND LAPSE RATES
STEEPEN.  WITH CONVECTIVE POTENTIAL...WESTERN MOUNTAINS
(SAWATCH...MOSQUITO...EASTERN SAN JUANS...LA GARITAS) COULD SEE A
QUICK ACCUMULATIONS OF HEAVY WET CONVECTIVE SNOW.  THUS...WILL
UPGRADE THE WATCH TO A SNOW AND BLOWING SNOW ADVISORY...GENERALLY
FOR ELEVATIONS ABOVE 9KFT.  SINCE WE ARE STILL IN THE WARM SECTOR OF
THE STORM...SNOW LEVELS WILL PROBABLY WAVER UP AND DOWN THIS AFTN
BETWEEN 8-9 KFT (DROPPING WITH CONVECTIVELY HEAVY SNOW SHOWERS).
ACROSS THE SOUTHEAST PLAINS...EASTERLY LOW LVL FLOW INTENSIFIES THIS
MORNING...ADVECTING MID 30 DEW POINTS INTO EASTERN CO.  00Z NAM RUN
INDICATING A FEW HUNDRED J/KG OF CAPE ACROSS BACA COUNTY ALONG A
SFC BOUNDARY WHICH SHIFTS NORTHWARD OFF THE RATON RIDGE WHERE
SOUTHERLY WINDS INCREASE DURING THE AFTN.  06Z RUN HAS BACKED OFF ON
THE CAPE SOME...KEEPING BEST INSTABILITY FARTHER SOUTH.  SHEARS
CERTAINLY SUFFICIENT FOR SUPERCELLS...RUNNING AROUND 50KTS OR
GREATER.  HOWEVER INSTABILITY MAY BE LACKING.  PLAN TO MENTION SOME
STRONG THUNDERSTORMS IN THE HWO...WITH MARGINAL SEVERE HAIL AND WIND
THE MAIN THREATS.

FOR TONIGHT...UPPER LOW MOVES INTO CENTRAL NM WITH TROWAL DEVELOPING
ACROSS EASTERN COLORADO.  INITIALLY SNOW LEVELS START OUT RATHER
HIGH ACROSS THE EASTERN MOUNTAINS...AROUND 8KFT IN THE
EVENING...BEFORE DROPPING TO AROUND 5500 FT BY 12Z.
APPEARS...SOUTHEAST PLAINS WILL STAY RAIN FOR THE MAJORITY OF THE
NIGHT...WITH POTENTIAL FOR MCS TO DEVELOP ACROSS FAR SE CO/ AND
TX/OK PANHANDLES WHERE ISENTROPIC LIFT INTENSIFIES ALONG SFC
BOUNDARY. WINDS DONT REALLY CRANK UP UNTIL THE 3RD PERIOD...AND
CONUNDRUM IS WHETHER TO UPGRADE A LATE 2ND PERIOD/3RD PERIOD
WARNING...OR TO LET THE WATCH RIDE.  WITH SLOWER TIMING OF THE UPPER
LOW...THINK SE CO WILL SEE BANDS OF SHOWERS OVERNIGHT WHICH MAY FILL
IN ALONG THE NRN I-25 CORRIDOR QUICKLY AFTER 09Z.  WINDS ALSO LOOK
LIGHTER IN THE TONIGHT PERIOD...WITH POSSIBLE BLIZZARD CONDITIONS
HOLDING OFF UNTIL LATER FRI MORNING.  GIVEN THERE ARE STILL MODEL
OSCILLATIONS WITH THE TRACK OF THIS SYSTEM...WILL HOLD OFF ON
UPGRADING THE WATCHES TO WARNINGS AND LET DAY SHIFTS GET A LOOK AT
ONE MORE MODEL RUN. THIS IS ESPECIALLY IMPORTANT IN ORDER TO
ACCURATELY HONE DOWN THE WIND FCST AND DIFFERENTIATE BETWEEN
BLIZZARD CONDITIONS...AND WINTER STORM WARNING/SNOW AND BLOWING SNOW
CONDITIONS FOR MORE POPULATED AREAS SUCH AS COS AND PUB.  ANOTHER
TRICKY AREA WILL BE THE SAN LUIS VALLEY...WHERE VALLEY EDGES COULD
SEE SOME HEAVIER SNOW AMOUNTS AND BLOW OVER SNOW FROM THE SANGRES
ALONG ITS EASTERN FRINGE.  SO...WILL MAINTAIN THE WATCH FOR THIS
AREA AS WELL.  GIVEN CURRENT SET OF RUNS...SAN LUIS VALLEY MAY NEED
AN ADVISORY...BUT SNOW ACCUMS MAY STAY FAIRLY LIGHT IN THE VALLEY
CENTER.  HEAVY SNOW FOR THE EASTERN MTS APPEAR TO HOLD OFF UNTIL
LATER SO WILL WAIT HERE AS WELL.  FINALLY FOR THE UPPER ARKANSAS
RIVER VALLEY...HEAVIER DEFORMATION BAND SNOW APPEARS TO SET UP FARTHER TO
THE EAST...WHICH WOULD KEEP SNOW ACCUMS BELOW WARNING CRITERIA.
HOWEVER IF LATER RUNS BRING THIS AXIS BACK TO THE WEST...THEN SOME
AREAS MAY NEED TO BE UPGRADED TO A WINTER STORM WARNING.  GIVEN
ONSET OF SNOW IN THE LATE 1ST PERIOD...WILL CALL IT LIKE I SEE IT
FOR NOW...AND LET LATER SHIFTS REVISE IF NECESSARY.  -KT

.LONG TERM...
(FRIDAY THROUGH NEXT WEDNESDAY)

ISSUES FOR THE LONGER TERM WILL BE AMOUNT OF IMPACT CLOSED UPPER LOWS
WILL HAVE ON CWFA FRIDAY INTO EARLY SATURDAY MORNING AND THEN AGAIN
BY NEXT MONDAY AND TUESDAY.

METEOROLOGICAL EYES WILL INITIALLY BE ON CLOSED UPPER LOW WHICH IS
PROJECTED TO BE ENTERING WEST-CENTRAL NEW MEXICO AT 12Z FRIDAY AND
THEN PUSH INTO EAST-CENTRAL NEW MEXICO BY 21Z FRIDAY BEFORE MOVING
INTO NORTH-CENTRAL OKLAHOMA BY 09Z SATURDAY AND INTO EASTERN
KANSAS BY 15Z SATURDAY.

THIS FORECAST TRACK IS RELATIVELY FAR SOUTH AND EAST OF CWFA AND
FAVORS HEAVIEST QPF FROM FRIDAY INTO FRIDAY NIGHT OVER SOUTHERN
AND EASTERN SECTIONS. FORECAST 700 MB WINDS A BIT LOWER THAN
EARLIER MODELS SUGGESTED WITH 30 TO 40 KNOTS INDICATED...ESPECIALLY
FROM FRIDAY AFTERNOON INTO FRIDAY EVENING. FOR NOW...WILL ALLOW
INHERITED BLIZZARD AND WINTER STORM WATCHES TO CONTINUE IN FORCE.
IN ADDITION...A SNOW AND BLOWING SNOW ADVISORY WILL BE IN EFFECT
THROUGH 6 PM FRIDAY FOR ZONES 58>63 AND ZONES 65>68.

IMPROVING METEOROLOGICAL CONDITIONS ARE THEN EXPECTED TO RETURN TO
THE CWFA FROM LATER SATURDAY INTO SUNDAY AS AN UPPER RIDGE MOVES
ACROSS THE REGION.

THEN NEXT IN A SERIES OF CLOSED UPPER LOWS IS THEN EXPECTED TO
MOVE INTO SOUTHERN UTAH AND NORTHERN ARIZONA BY 06Z MONDAY AND
THEN PUSH ACROSS SOUTHERN COLORADO ON MONDAY BEFORE MOVING INTO
THE WESTERN OKLAHOMA/WESTERN KANSAS REGION BY SUNSET TUESDAY.
THIS IS EXPECTED TO GENERATE ANOTHER ROUND OF UNSETTLED
WEATHER...ESPECIALLY ON MONDAY AND TUESDAY.

COOLEST TEMPERATURES OF THE LONG TERM EXPECTED TO OCCUR FRIDAY...WHILE
WARMEST TEMPERATURES SHOULD BE NOTED ON SUNDAY AND AGAIN BY NEXT
WEDNESDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
COZ086>089-093>099.

SNOW AND BLOWING SNOW ADVISORY FROM NOON TODAY TO 6 PM MDT
FRIDAY FOR COZ058>061-063-065>068.

WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON
FOR COZ069>083.

BLIZZARD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
COZ084-085.

SNOW AND BLOWING SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM
MDT FRIDAY FOR COZ062.

&&
Hazardous weather outlook, Apr 12, 5:49 AM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT THU APR 12 2007

COZ058>089-093>099-131300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 AM MDT THU APR 12 2007

...MAJOR SPRING STORM HEADED FOR SOUTHERN COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SNOW WILL MOVE INTO THE SOUTHWEST AND CENTRAL
MOUNTAINS THIS MORNING...BECOMING HEAVY AT TIMES THROUGH TONIGHT.
SNOW LEVELS WILL WAVER BETWEEN 8000 AND 9000 FEET WITH SNOW LEVELS
DROPPING UNDER THE MORE INTENSE SNOW SHOWERS. ISOLATED EMBEDDED
THUNDERSTORMS WILL ALSO BE POSSIBLE BY AFTERNOON PRODUCING LOCALLY
INTENSE SNOWFALL RATES OF UP TO 2 INCHES PER HOUR. IN
ADDITION...INCREASING SOUTHWEST WINDS OF 15 TO 30 MPH WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW AND WHITE OUT
CONDITIONS...ESPECIALLY OVER THE MOUNTAIN PASSES.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE SOUTHEAST MOUNTAINS AND PLAINS BY THIS AFTERNOON.  ONE OR TWO
STRONG STORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...MAINLY
ALONG AND SOUTH OF HIGHWAY 50.  WIND GUSTS UP TO 45 MPH...AND SMALL
HAIL UP TO 1/2 INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGER
STORMS.

SNOW WILL SPREAD ACROSS THE HIGH VALLEYS AND EASTERN MOUNTAINS
TONIGHT...WITH SNOW LEVELS DROPPING DOWN TO AROUND 5500 FEET TOWARDS
FRIDAY MORNING.  SIGNIFICANT ACCUMULATIONS OF HEAVY WET SNOW WILL BE
POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS...SAN LUIS VALLEY...AND
NORTHERN EL PASO COUNTY LATE TONIGHT. SOME UNCERTAINTY STILL REMAINS
CONCERNING THE TRACK AND INTENSITY OF THIS DEVELOPING STORM SYSTEM.
IF YOU HAVE TRAVEL PLANS ACROSS SOUTH CENTRAL OR SOUTHEAST COLORADO
TODAY OR TONIGHT...PLEASE MONITOR THE LATEST FORECASTS CONCERNING
THIS POTENTIALLY DANGEROUS SPRING STORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW...HEAVY AT TIMES...IS EXPECTED OVER THE EASTERN MOUNTAINS
AND PLAINS ON FRIDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL BE
POSSIBLE...ESPECIALLY AT ELEVATIONS ABOVE 6000 FEET. IN ADDITION
TO SNOW...STRONG NORTH TO NORTHEAST WINDS WILL CAUSE SIGNIFICANT
BLOWING AND DRIFTING SNOW. TRAVEL ALONG THE INTERSTATE 25
CORRIDOR...PARTICULARLY RATON PASS AND MONUMENT HILL...COULD
BECOME TREACHEROUS FRIDAY INTO FRIDAY EVENING. RESIDENTS AND
TRAVELERS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS
REGARDING THIS STORM FROM THE NATIONAL WEATHER SERVICE OR LOCAL
MEDIA.

PERIODS OF SNOW...HEAVY AT TIMES...IS ALSO EXPECTED OVER THE
CENTRAL MOUNTAINS AND THE CONTINENTAL DIVIDE FRIDAY...INCLUDING THE
SAN JUAN...LA GARITA...AND SAWATCH RANGES. TOTAL SNOW
ACCUMULATIONS OVER THIS REGION FROM THIS MORNING THROUGH FRIDAY
AFTERNOON SHOULD RANGE FROM 5 TO 10 INCHES...WITH LOCALLY HIGHER
SNOW AMOUNTS POSSIBLE. TRAVEL OVER THE MOUNTAIN PASSES IS EXPECTED
TO BECOME DIFFICULT IF NOT IMPOSSIBLE.

LATEST COMPUTER PROJECTIONS INDICATE THAT ANOTHER STORM SYSTEM
COULD IMPACT THE REGION MONDAY INTO TUESDAY. HEAVY MOUNTAIN SNOWS AND
POSSIBLY SNOW AT THE LOWER ELEVATIONS COULD OCCUR WITH THIS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY TODAY AND TONIGHT...ACROSS THE MOUNTAINS AND HIGH
VALLEYS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 winter storm. Local standard time, as filed.

Winter Storm, Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft

When
April 12, 6:00 AM MST to April 13, 3:00 PM MST
Where
Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.484, -106.500 (the zone’s center; the record gives no point)

Winter Storm, Eastern San Juan Mountains Above 10000 Ft

When
April 12, 6:00 AM MST to April 13, 3:00 PM MST
Where
Eastern San Juan Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.484, -106.500 (the zone’s center; the record gives no point)

Winter Storm, Southern San Luis Valley

When
April 12, 6:00 AM MST to April 13, 1:00 PM MST
Where
Southern San Luis Valley forecast zone
Reported by
Trained Spotter
Coordinates
37.240, -105.810 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
April 12, 8:00 AM MST to April 13, 5:00 PM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Reported by
Other Federal Agency
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft

When
April 12, 8:00 AM MST to April 13, 5:00 PM MST
Where
Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Other Federal Agency
Coordinates
37.867, -105.544 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
April 12, 8:00 AM MST to April 13, 5:00 PM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft

When
April 12, 8:00 AM MST to April 13, 5:00 PM MST
Where
Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Other Federal Agency
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Northwest Fremont County Above 8500 Ft

When
April 12, 8:00 AM MST to April 13, 5:00 PM MST
Where
Northwest Fremont County Above 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Storm, West / Central Fremont County Below 8500 Ft

When
April 12, 9:00 AM MST to April 13, 8:00 AM MST
Where
West / Central Fremont County Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Storm, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft

When
April 12, 11:00 AM MST to April 13, 9:00 AM MST
Where
Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.897, -105.164 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Between 8500 and 10000 Ft

When
April 12, 11:00 AM MST to April 13, 12:00 PM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Above 10000 Ft

When
April 12, 11:00 AM MST to April 13, 1:00 PM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Reported by
Other Federal Agency
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

Winter Storm, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 12, 11:00 AM MST to April 13, 7:00 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
April 12, 11:00 AM MST to April 13, 2:00 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Winter Storm, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
April 12, 11:00 AM MST to April 13, 3:00 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Winter Storm, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
April 12, 1:00 PM MST to April 13, 11:00 AM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

Winter Storm, La Junta Vicinity / Otero County

When
April 13, 12:00 AM MST to 7:00 PM MST
Where
La Junta Vicinity / Otero County forecast zone
Reported by
Trained Spotter
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

Winter Storm, Eastern Las Animas County

When
April 13, 12:00 AM MST to 7:00 PM MST
Where
Eastern Las Animas County forecast zone
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Winter Storm, Western Kiowa County

When
April 13, 1:00 AM MST to 7:00 PM MST
Where
Western Kiowa County forecast zone
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

Winter Storm, Eastern Kiowa County

When
April 13, 1:00 AM MST to 7:00 PM MST
Where
Eastern Kiowa County forecast zone
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

Winter Storm, Bent County

When
April 13, 1:00 AM MST to 7:00 PM MST
Where
Bent County forecast zone
Reported by
Trained Spotter
Coordinates
37.955, -103.072 (the zone’s center; the record gives no point)

Winter Storm, Lamar Vicinity / Prowers County

When
April 13, 1:00 AM MST to 7:00 PM MST
Where
Lamar Vicinity / Prowers County forecast zone
Reported by
Trained Spotter
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

Winter Storm, Springfield Vicinity / Baca County

When
April 13, 1:00 AM MST to 7:00 PM MST
Where
Springfield Vicinity / Baca County forecast zone
Reported by
Trained Spotter
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26361, 26364, 26365, 26375, 26378, 26379, 26381, 26382, 26400, 26403, 26405, 26406, 26407, 26409, 26411, 26408, 26413, 26415, 26416, 26418, 26420, 26423, 26425.